Vitamin D overdose - symptoms and consequences

 Vitamin D overdose - symptoms and consequences


As the old saying goes: The best is the enemy of the good! It turns out that it is not only a lack of macro and micro nutrients in the daily diet that poses a risk to optimal health. Are the consequences of an overdose of vitamin D dangerous on the body? How do you recognize the symptoms of too much cholecalciferol?



Causes of an overdose of vitamin D

According to many experts, the risk of an overdose of vitamin D from natural sources (such as sunbathing or eating a balanced and varied diet) is really low. The most common cause of excessive levels of cholecalciferol in the body is insufficient dietary supplementation - the use of products rich in vitamin D, in poorly absorbed form, can lead to an excessively large intake.



Therefore, when deciding to use dietary supplements, it is better to choose products that contain an optimally defined amount of the active substance. The Olimp Sport Nutrition brand recommends Gold Vit D3 + K2 Sport Edition - capsules that enrich the daily diet with


 sufficiently estimated portions of vitamins necessary to maintain a favorable state of the locomotor system and the balance of calcium and phosphate. The product is easy to use, it uses raw materials that undergo analysis for microbiological purity and meet the necessary standards in terms of safety of use.


What symptoms indicate an overdose of vitamin D?

At first glance, symptoms of a vitamin D overdose can be difficult to clearly identify. The first symptoms are lack of appetite, persistent constipation, vomiting, sleep disturbances, itching, excessive and sometimes uncontrolled urination or increased thirst. Over time, neuromuscular problems may develop, which may manifest as excessive irritability, hyperactivity, or decreased muscle tone. Apart from the aforementioned drawbacks, an overdose of vitamin D can cause symptoms such as:


  • Chronic high blood pressure
  • More or less severe kidney failure
  • Pathological increase in the size of the liver or spleen
  • Excessive accumulation of calcium deposits in internal organs and blood vessels.

We must not forget that the danger of an overdose of vitamin D concerns not only adults! Children may also be at risk of excessive intake of cholecalciferol. Pregnant women should remember that a high concentration of vitamin D can lead to the development of real malformations of the skeleton of the developing fetus.


What can be done to reduce the consequences of a vitamin D overdose?

The optimal state of health allows the body to regulate the level of vitamin D, which is one of the elements of the prevention and prevention of overdose poisoning. However, if the first consequences of excessive intake of cholecalciferol have already appeared, the best way to achieve this is to stop the nutritional supplements used so far. In addition, it is useful to refer to the special notes and symptoms with the doctor, who will help determine a possible hypersensitivity to the action of vitamin D.

Next Post Previous Post
No Comment
Add Comment
comment url